Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 137, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 8, 2016, 4:10 PM CDT for Craighead County, Greene County, Lawrence County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 4:10 PM CDT (21:10 UTC)
- Expired
- Jul 8, 2016, 4:47 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2153 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715
WUUS54 KMEG 082110
SVRMEG
ARC031-055-075-082200-
/O.NEW.KMEG.SV.W.0137.160708T2110Z-160708T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
* UNTIL 500 PM CDT
* AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
FONTAINE...OR NEAR BONO...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JONESBORO...PARAGOULD...BONO...BROOKLAND...
LAKE FRIERSON STATE PARK...CROWLEYS RIDGE STATE PARK...FONTAINE...
WALCOTT...SEDGWICK...HERMAN...HERNDON...GOOBERTOWN...BETHEL...
LANIEVE...APT...DOROTHY...VALLEY VIEW...FINCH...
FARRVILLE AND LORADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3588 9094 3603 9085 3604 9044 3571 9065
TIME...MOT...LOC 2109Z 285DEG 14KT 3596 9081
HAIL...1.25IN
WIND...60MPH
$$
JOHNSON2 follow-up statements
648
WWUS54 KMEG 082124
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT FRI JUL 8 2016
ARC075-082133-
/O.CAN.KMEG.SV.W.0137.000000T0000Z-160708T2200Z/
LAWRENCE AR-
424 PM CDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EASTERN ARKANSAS.
LAT...LON 3585 9088 3603 9077 3604 9044 3571 9065
TIME...MOT...LOC 2123Z 292DEG 15KT 3592 9076
$$
ARC031-055-082200-
/O.CON.KMEG.SV.W.0137.000000T0000Z-160708T2200Z/
CRAIGHEAD AR-GREENE AR-
424 PM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL CRAIGHEAD AND SOUTHWESTERN GREENE COUNTIES...
AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BONO...MOVING
EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JONESBORO...PARAGOULD...BONO...BROOKLAND...
LAKE FRIERSON STATE PARK...CROWLEYS RIDGE STATE PARK...WALCOTT...
HERMAN...HERNDON...GOOBERTOWN...BETHEL...APT...DOROTHY...
VALLEY VIEW...FINCH...FARRVILLE AND LORADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3585 9088 3603 9077 3604 9044 3571 9065
TIME...MOT...LOC 2123Z 292DEG 15KT 3592 9076
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON412
WWUS54 KMEG 082147
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CDT FRI JUL 8 2016
ARC031-055-082157-
/O.CAN.KMEG.SV.W.0137.000000T0000Z-160708T2200Z/
CRAIGHEAD AR-GREENE AR-
447 PM CDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRAIGHEAD AND
SOUTHWESTERN GREENE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EASTERN ARKANSAS.
LAT...LON 3585 9088 3603 9077 3604 9044 3571 9065
TIME...MOT...LOC 2144Z 285DEG 14KT 3590 9065
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:22 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 8, 3:22 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
322 PM CDT FRI JUL 8 2016
.DISCUSSION...
Dewpoint pooling has allowed heat indices to jump into the 105
to 109 degree range over the most of the CWA. This will be short
lived as the Mid-South will be entering into a wet pattern that
will continue through the weekend into early next week.
Showers and thunderstorms are developing rapidly across Northern
Arkansas and Southern Missouri at this time along old outflow
boundaries from a dying MCS that occurred over Eastern Oklahoma
this morning. These storms will become severe as they push into
the Mid-South and interact the hot and unstable airmass. The
storms will likely converge into a line during the late afternoon
and early evening hours. Damaging winds will be the main threats
from these storms as well as locally heavy rainfall. These storms
will push into the Memphis area between 6-8 PM. The threat for
severe weather will diminish by midnight from the loss of daytime
heating.
After midnight...expect a lull in the activity over the Mid-South.
However...expect another MCS to develop over Southwest Missouri
near the vicinity of a weak cold front during the early morning
hours. This MCS will begin to push into Northeast Arkansas around
sunrise. The convection will move into the Memphis area between 7
am and noon. The strength of the convection will dwindle by
mid-day. By afternoon, expect some development across North
Mississippi along old outflow boundaries. The rest of the Mid-South
may see another break in activity due to the atmosphere being
worked over.
By Saturday Night into Sunday, a weak upper low moves over the
Mid-South. The upper low will help generate numerous showers and
thunderstorms over the area Saturday Night which may continue into
Sunday. Confidence starts dropping with Sunday as just getting
too far out to pinpoint where and when REDEVELOPMENT of
thunderstorms will occur. With the weak upper low over the Mid-South,
would think at least some development would occur but a lot will
depend on just how worked over the atmosphere is.
Temperatures will be cooler over the weekend due to the convection
and cloud cover. Expect most of the CWA will see highs in the 80s.
Chances for severe storms will occur through the weekend. The
biggest threat may come from flash flooding by the latter part of
the weekend depending on how much rain falls with the convection
tonight and into Saturday.
Next week, the upper low will lift out of the Mid-South.
Temperatures will begin to warm back up into the lower to mid 90s.
Expect chances for rain to become more diurnally driven after
Monday.
KRM
&&
.AVIATION...
Mainly VFR conds expected through the period. Main challenge will
be the timing of SHRAS/TSRAS. Right now watching a complex
starting to take shape over NW AR/SW MO that is expected to
develop and track across mainly the northern sections of the Mid-
South later this afternoon into this evening. Best chance for TSRA
on station will be at KJBR. Added a VCTS at KMEM, since activity
may skirt the northern gates, and at KMKL. Confidence in timing
after this first round is low. Guidance points to another complex
moving out of AR in the morning so added a VCTS to KJBR/KMEM for
Saturday morning. Gusty SW winds this afternoon will diminish
tonight. Front dropping south into the area on Saturday will
result in winds shifting to the north at KJBR, with light and
variable winds at KMKL and light WSW winds at KMEM and KTUP.
SJM
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.
MS...Heat Advisory until 7 PM CDT this evening for Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
Tunica.
TN...Heat Advisory until 7 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 8, 1:57 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 157 PM CDT FRI JUL 8 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-092100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 157 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM CDT NORTHWEST OF AN OXFORD MISSISSIPPI TO SAVANNAH TENNESSEE LINE. HEAT INDEX VALUES OF GREATER THAN 105 DEGREES ARE EXPECTED. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY...MAINLY IN NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. LOCALLY HEAVY RAINFALL WITH ISOLATED FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE STORMS WILL BECOME MORE WIDESPREAD OVER THE WEEKEND. LOCALLY HEAVY RAINFALL WITH ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Jul 8, 2:20 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CDT FRI JUL 8 2016
ARZ008-017-082000-
RANDOLPH AR-LAWRENCE AR-
220 PM CDT FRI JUL 8 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 220 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR ATTICA...OR 8 MILES
NORTHWEST OF POCAHONTAS...MOVING EAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN RANDOLPH AND NORTHERN LAWRENCE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3624 9133 3624 9126 3633 9126 3633 9128
3637 9128 3638 9129 3650 9126 3649 9077
3643 9077 3643 9078 3642 9076 3641 9077
3641 9075 3638 9075 3629 9077 3629 9079
3628 9081 3615 9080 3604 9084 3616 9135
TIME...MOT...LOC 1920Z 281DEG 20KT 3632 9110Special weather statement, Jul 8, 3:30 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT FRI JUL 8 2016 ARZ008-017-018-026-082115- CRAIGHEAD AR-RANDOLPH AR-GREENE AR-LAWRENCE AR- 330 PM CDT FRI JUL 8 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... AT 330 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER O'KEAN...OR 10 MILES NORTHEAST OF WALNUT RIDGE...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTH CENTRAL CRAIGHEAD...SOUTHEASTERN RANDOLPH...GREENE AND SOUTHEASTERN LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3599 9112 3627 9083 3618 9034 3585 9050 TIME...MOT...LOC 2030Z 298DEG 14KT 3616 9081
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:40 PM CDT | Heat Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 5 hr |
| Jul 8, 2:20 PM CDT | Special Weather Statement | MEG | Randolph | 40 min |
| Jul 8, 2:42 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 48 min |
| Jul 8, 3:30 PM CDT | Special Weather Statement | MEG | Greene | 45 min |
| Jul 8, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 41 min |
| Jul 8, 4:19 PM CDT | Special Weather Statement | MEG | Randolph | 41 min |
| Jul 8, 4:25 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 6 hr |
| Jul 8, 4:58 PM CDT | Special Weather Statement | MEG | Poinsett | 32 min |
| Jul 8, 5:24 PM CDT | Special Weather Statement | MEG | Randolph | 51 min |
| Jul 8, 5:58 PM CDT | Special Weather Statement | MEG | Clay | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.